Alert archive / California / High Wind Warnings in 2010
High Wind Warning 1, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this high wind warning at Jan 17, 2010, 8:05 PM PST for Monterey County, San Mateo County, Santa Cruz County, California. It took effect at Jan 18, 2010, 7:00 AM PST. It was in force for 8 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 17, 2010, 8:05 PM PST (04:05 UTC)
- In effect from
- Jan 18, 2010, 7:00 AM PST
- Expired
- Jan 18, 2010, 2:50 PM PST
- In force
- 8 hr
- Issued by
- NWS San Francisco Bay Area, CA
Counties Monterey County, CA, San Mateo County, CA, Santa Cruz County, CA
The radar
The San Francisco radar (KMUX), 28 km from the middle of the area, began a volume at 04:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 18, 10:00 AM PST | NON-TSTM WND GST 62 | 5 Nw Big Sur Raws, CA | WIND GUST AT POINT SUR LIGHTSTATION |
| Jan 18, 10:00 AM PST | NON-TSTM WND GST 69 | 5 Nw Half Moon Bay, CA | PILLAR POINT |
| Jan 18, 10:23 AM PST | TSTM WND GST 59 | 2 E San Bruno, CA | SAN FRANCISCO AIRPORT, WITH SQUALL LINE |
| Jan 18, 10:37 AM PST | NON-TSTM WND GST 46 | Ssw Monterey, CA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Oakland, CA (KOAK), launched 00:00Z, 4.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 628 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 334 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
205 WWUS76 KMTR 180405 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 805 PM PST SUN JAN 17 2010 ...STRONG SOUTHERLY WINDS WILL BUFFET THE SAN FRANCISCO AND MONTEREY BAY AREAS ON MONDAY... .A POWERFUL PACIFIC STORM WILL MOVE INTO CALIFORNIA ON MONDAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE AHEAD OF THE STORM LATE SUNDAY NIGHT. WIND SPEEDS WILL THEN CONTINUE INCREASING THROUGH MONDAY MORNING. WINDS WILL PEAK AROUND MIDDAY ON MONDAY AND THEN BEGIN TO SUBSIDE AROUND MID AFTERNOON. STRONGEST WINDS ARE EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH OF SAN FRANCISCO. CAZ509-529-530-181400- /O.UPG.KMTR.WI.Y.0001.100118T1500Z-100119T0200Z/ /O.NEW.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 805 PM PST SUN JAN 17 2010 ...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 7 AM TO 4 PM PST MONDAY. THIS HIGH WIND WARNING COVERS COASTAL SECTIONS OF SAN MATEO...SANTA CRUZ...AND MONTEREY COUNTIES. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES WILL RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-505-507-508-511>513-516>518-528-181400- /O.EXT.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 805 PM PST SUN JAN 17 2010 ...WIND ADVISORY NOW IN EFFECT FROM 7 AM TO 4 PM PST MONDAY... * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE LATE SUNDAY NIGHT INTO MONDAY MORNING. STRONGEST WINDS ARE EXPECTED FROM LATE MONDAY MORNING INTO EARLY MONDAY AFTERNOON. * WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DYKEMA
2 follow-up statements
158 WWUS76 KMTR 181252 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 452 AM PST MON JAN 18 2010 ...STRONG SOUTHERLY WINDS FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS TODAY... .A POWERFUL PACIFIC STORM WILL MOVE ONTO THE COAST TODAY. SOUTHERLY WINDS WILL BEGIN TO INCREASE THIS MORNING. WINDS WILL PEAK AROUND MIDDAY AND THEN BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST...PARTICULARLY COASTAL AREAS SOUTH OF SAN FRANCISCO. CAZ509-529-530-190000- /O.CON.KMTR.HW.W.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 452 AM PST MON JAN 18 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH THIS AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 40 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 60 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$ CAZ006-505-507-508-511>513-516>518-528-190000- /O.CON.KMTR.WI.Y.0001.100118T1500Z-100119T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 452 AM PST MON JAN 18 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE THIS MORNING. THE STRONGEST WINDS ARE EXPECTED FROM THIS MORNING AND THROUGH THIS AFTERNOON. * WINDS: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TO 20 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: THESE WINDS WILL MAKE TRAVEL DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. THERE COULD ALSO BE BROKEN TREE LIMBS AND DOWNED POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS OF AT LEAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
726 WWUS76 KMTR 182250 NPWMTR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 250 PM PST MON JAN 18 2010 ...STRONG SOUTHERLY WINDS EXPECTED ONCE AGAIN FOR THE SAN FRANCISCO AND MONTEREY BAY AREAS ON TUESDAY... .THE NEXT IN A SERIES OF POWERFUL PACIFIC STORM IS EXPECTED TO MOVE ONTO THE NORTHERN AND CENTRAL COAST TUESDAY. SOUTHERLY WINDS WILL INCREASE AHEAD OF THE SYSTEM THEN PEAK AROUND MIDDAY. WINDS WILL BEGIN TO SUBSIDE BY LATE IN THE AFTERNOON. THE STRONGEST WINDS ARE EXPECTED NEAR THE COAST. CAZ509-529-530-190700- /O.CAN.KMTR.HW.W.0001.000000T0000Z-100119T0000Z/ /O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/ SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 250 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE HIGH WIND WARNING FOR TODAY HAS BEEN CANCELLED. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ006-505-507-511-190700- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/ /O.NEW.KMTR.WI.Y.0002.100119T1700Z-100120T0000Z/ SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- NORTH BAY MOUNTAINS-EAST BAY HILLS AND DIABLO RANGE- 250 PM PST MON JAN 18 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 4 PM PST TUESDAY. THE WIND ADVISORY FOR TODAY HAS BEEN CANCELLED. * TIMING: SOUTHEAST WINDS ARE EXPECTED TO INCREASE TUESDAY MORNING. THE STRONGEST WINDS ARE EXPECTED IN THE MORNING AND EARLY AFTERNOON. * WINDS: SOUTHEAST WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS AS HIGH AS 50 MPH. * IMPACTS: WINDS THIS STRONG CAN LEAD TO PROPERTY DAMAGE. DOWNED TREES AND POWER LINES MAY RESULT IN POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ508-512-513-516>518-528-190000- /O.CAN.KMTR.WI.Y.0001.000000T0000Z-100119T0000Z/ SAN FRANCISCO BAY SHORELINE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 250 PM PST MON JAN 18 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE FALLEN BELOW ADVISORY CRITERIA AND ARE EXPECTED TO CONTINUE TO DIMINISH THIS EVENING AND TONIGHT. HOWEVER OCCASIONAL GUSTS ARE STILL POSSIBLE THEREFORE USE CAUTION WHEN DRIVING AS ROADS REMAIN WET. $$ CW
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 4:25 PM PST, 3 hours 40 minutes earlier.
Area forecast discussion, Jan 17, 4:25 PM PST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA CA
425 PM PST SUN JAN 17 2010
.DISCUSSION...AS OF 2:33 PM PST SUNDAY...THE MAIN FOCUS CONTINUES
TO BE ON THE POTENTIAL FOR SIGNIFICANT RAIN AND WIND THIS WEEK.
THE FIRST IN A SERIES OF WET AND WINDY STORMS IS CURRENTLY MOVING ON
SHORE SPREADING MODERATE RAIN AND GUSTY WINDS ACROSS MUCH OF THE
CWA AT THIS TIME. LATEST RADAR IMAGERY SHOWS A BAND OF HEAVIER
PRECIPITATION APPROACHING THE MONTEREY PENINSULA AT THIS TIME. SO
FAR 12 HOUR RAINFALL TOTALS HAVE RANGED FROM A FEW HUNDREDTHS ACROSS
THE EAST BAY INLAND VALLEYS TO JUST OVER 1.5 INCHES IN THE SANTA
LUCIAS. AN ADDITIONAL INCH OR SO IS EXPECTED OVERNIGHT IN THE HIGHER
TERRAIN WITH UP TO AN ADDITIONAL QUARTER INCH AT THE LOWER
ELEVATIONS.
ON MONDAY A STRONGER SYSTEM IS SLATED TO AFFECT THE DISTRICT WITH
ADDITIONAL RAIN AND PRECIPITATION. THIS FRONT CAN BE SEEN ON
SATELLITE IMAGERY NEAR 39N/144W BARRELING TOWARDS THE WEST COAST.
LATEST QPF ESTIMATES THROUGH 12Z TUESDAY GIVE THE COASTAL MOUNTAINS
2-3 INCHES WITH AN INCH OR MORE ELSEWHERE. WINDS ARE ALSO FORECAST TO
INCREASE...ESPECIALLY ALONG THE COASTLINE AND OVER THE HIGHER TERRAIN
AFTER 15Z MONDAY. A WIND ADVISORY IS PLANNED FOR ALL COASTAL AREAS OF
OUR CWA AND ALL HIGHER ELEVATION AREAS...AND ALL INLAND VALLEY
LOCATIONS EXCEPT FOR THE NORTH AND EAST BAY VALLEYS.
ANOTHER STRONG SYSTEM MOVES TO THE COAST ON TUESDAY WITH INCREASING
WIND AND RAIN. AT THIS TIME WINDS WILL BE GUSTY...BUT NOT AS STRONG
AS MONDAYS SYSTEM. THE THIRD IN THE SERIES OF STORMS WILL ARRIVE ON
WEDNESDAY AS A DEEP LOW MOVES TO WEST OF THE OR/CA BORDER. THIS
SYSTEM HAS THE POTENTIAL FOR STRONG AND POSSIBILITY DAMAGING WINDS
ALONG WITH HEAVY RAIN...WITH THE POTENTIAL FOR HEAVY RAIN LASTING
THROUGH THURSDAY.
A MOIST ONSHORE FLOW WILL WILL CONTINUE THE PERIODS OF RAIN RIGHT
THROUGH FRIDAY. MODELS ARE HINTING AT THE POSSIBILITY OF A BREAK IN
THE RAIN ON SATURDAY...BEFORE ANOTHER STRONG SYSTEM MOVES TO THE
COAST ON SUNDAY.
WITH THE GROUND BECOMING SATURATED THERE IS THE STRONG POSSIBILITY OF
FLOODING THIS WEEK. STRONG WINDS COULD CAUSE DOWNED TREES AND POWER
LINES. ALL OF THIS IS CURRENTLY HIGHLIGHTED WITH A HYDROLOGIC OUTLOOK
(SFOESFMTR OR FGUS76 KMTR)...HAZARDOUS WEATHER OUTLOOK...WIND
ADVISORY (SFONPWMTR WWUS76 KMTR)...AND MARINE WEATHER STATEMENT
(SFOMWSMTR OR FZUS76 KMTR).
&&
.AVIATION...AS OF 4:25 PM SUNDAY...THE FIRST OF THE SERIES OF COLD
FRONTS THAT ARE EXPECTED TO MOVED ACROSS THE REGION THIS COMING
WEEK PASSED THROUGH THE AREA TODAY. RAIN SHOWERS AS WELL AS SOUTHERLY
WINDS ARE EXPECTED TO CONTINUE THIS EVENING AND TONIGHT AS WE
TRANSITION TO THE NEXT SYSTEM IN LINE. SOUTHERLY WINDS ARE EXPECTED
TO INCREASE AND BECOME GUSTY AROUND 12Z EARLY MONDAY MORNING
FOLLOWED BY INCREASING RAIN COVERAGE AND INTENSITY AS THE MORNING
PROGRESSES AND THE NEXT SYSTEM MOVES INTO THE CENTRAL COAST.
VICINITY OF KSFO...MODERATE SOUTHERLY WINDS WILL CONTINUE THROUGH
TONIGHT THEN INCREASE AND BECOME GUSTY AFTER 12Z EARLY MONDAY
MORNING. SUSTAINED WINDS IN THE 20 TO 30 KNOT RANGE WITH GUSTS OF
30 TO 40 KT EXPECTED BETWEEN 12Z MONDAY AND 02Z TUESDAY. AN AIRPORT
WEATHER WARNING FOR KSFO WILL LIKELY BE ISSUED FOR WINDS. OFF AND ON
RAIN SHOWERS WILL PERSIST THROUGH TONIGHT THEN TRANSITION TO RAIN BY
MONDAY AFTERNOON. MVFR CONDITIONS EXPECTED THROUGH THE FORECAST
PERIOD.
KSFO BRIDGE APPROACH...SIMILAR AS KSFO.
MRY BAY AREA TERMINALS...VFR CONDITIONS WILL TRANSITION TO MVFR
TONIGHT AS CIGS GRADUALLY LOWER THIS EVENING. ON AND OFF SHOWERS
EXPECTED THROUGH THIS EVENING WITH RAIN DEVELOPING EARLY MONDAY
MORNING AS THE NEXT SYSTEM MOVES IN. SOUTHERLY WINDS WILL PERSIST
THROUGH TONIGHT THEN INCREASE AND BECOME GUSTY AFTER 12Z EARLY MONDAY
MORNING.
&&
.MARINE...AS OF 2:50 PM SUNDAY..STRONG WINDS AND BUILDING SEAS WILL
BE THE STORY FOR THE UPCOMING WEEK. SOUTHERLY WINDS ARE FORECAST
TO INCREASE THROUGH THE DAY WITH GALE FORCE CONDITIONS LIKELY
TOMORROW. MODELS CONTINUE TO INDICATE LARGE SWELLS LATER IN THE
WEEK IN EXCESS OF 20 TO 25 FEET. LARGE WAVES ARE ALSO EXPECTED AT
MANY LOCAL BEACHES WHICH COULD LEAD TO BEACH EROSION...RIP
CURRENTS...AND DANGEROUS CONDITIONS. PLEASE SEE SFOMWSMTR FOR MORE
INFORMATION.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.TNGT...SCA...SAN FRANCISCO BAY
.GALE...PT ARENA TO PIGEON POINT 10-60 NM AND PT
ARENA TO PT REYES 0-10 NM
.SCA...PIGEON PT TO PT PIEDRAS BLANCAS 0-60 NM AND
PT REYES TO PIGEON PT 0-10 NM
.WIND ADVISORY...MONDAY...FOR ALL AREAS EXCEPT FOR THE
NORTH AND EAST BAY VALLEYS.
PUBLIC FORECAST: SSA
AVIATION/MARINE: CW
NWS ON THE WEB AT WEATHER.GOV/SANFRANCISCOHazardous weather outlook, Jan 17, 6:54 PM PST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN FRANCISCO BAY AREA 654 PM PST SUN JAN 17 2010 CAZ006-505-509-529-530-181400- SAN FRANCISCO- COASTAL NORTH BAY...INCLUDING POINT REYES NATIONAL SEASHORE- SAN FRANCISCO PENINSULA COAST-NORTHERN MONTEREY BAY- SOUTHERN MONTEREY BAY AND BIG SUR COAST- 654 PM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA. .DAY ONE...SUNDAY NIGHT PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN...STRONG WINDS...AND LARGE OCEAN WAVES TO THE REGION FROM MONDAY THROUGH THURSDAY. HEAVIEST RAIN AND STRONGEST WINDS ARE EXPECTED MONDAY AND WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR MONDAY WHEN WINDS WILL GUST AS HIGH AS 50 MPH. PERIODS OF HEAVY RAIN THIS WEEK MANY RESULT IN LOCAL FLOODING. VERY LARGE OCEAN SWELL ARE FORECAST TO IMPACT THE COAST THROUGH THURSDAY. A HIGH SURF ADVISORY IS IN EFFECT BEGINNING AT NOON ON MONDAY. * WIND ADVISORY.....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * * HYDROLOGIC OUTLOOK....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS * * MARINE WEATHER STATEMENT..SEE SFOMWSMTR FZUS76 KMTR FOR DETAILS * * HIGH SURF ADVISORY....SEE SFOCFWMTR WHUS46 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ507-508-511>513-516>518-528-181400- NORTH BAY MOUNTAINS-SAN FRANCISCO BAY SHORELINE- EAST BAY HILLS AND DIABLO RANGE-SANTA CRUZ MOUNTAINS- SANTA CLARA VALLEY...INCLUDING SAN JOSE- SOUTHERN SALINAS VALLEY...ARROYO SECO...AND LAKE SAN ANTONIO- SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST- MOUNTAINS OF SAN BENITO AND INTERIOR MONTEREY COUNTY INCLUDING PINNACLES NATIONAL MONUMENT- NORTHERN SALINAS VALLEY...HOLLISTER VALLEY...AND CARMEL VALLEY- 654 PM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INLAND SECTIONS OF THE SAN FRANCISCO BAY AREA AND MONTEREY BAY AREA...EXCEPT THE NORTH AND EAST BAY VALLEYS. .DAY ONE...SUNDAY NIGHT PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN AND STRONG WINDS TO THE REGION FROM MONDAY THROUGH THURSDAY. HEAVIEST RAIN AND STRONGEST WINDS ARE EXPECTED MONDAY AND WEDNESDAY. A WIND ADVISORY IS IN EFFECT FOR MONDAY WHEN WINDS WILL GUST AS HIGH AS 50 MPH. PERIODS OF HEAVY RAIN THIS WEEK MANY RESULT IN LOCAL FLOODING. * WIND ADVISORY.....SEE SFONPWMTR WWUS76 KMTR FOR DETAILS * * HYDROLOGIC OUTLOOK....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. CAZ506-510-181400- NORTH BAY INTERIOR VALLEYS-EAST BAY INTERIOR VALLEYS- 654 PM PST SUN JAN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTH BAY VALLEYS AND THE EAST BAY VALLEYS. .DAY ONE...SUNDAY NIGHT PERIODS OF RAIN WILL CONTINUE THROUGH SUNDAY NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SERIES OF POWERFUL WINTER STORMS WILL BRING PERIODS OF HEAVY RAIN AND STRONG WINDS TO THE REGION FROM MONDAY THROUGH THURSDAY. HEAVIEST RAIN AND STRONGEST WINDS ARE EXPECTED MONDAY AND WEDNESDAY. PERIODS OF HEAVY RAIN THIS WEEK MANY RESULT IN LOCAL FLOODING. * HYDROLOGIC OUTLOOK....SEE SFOESFMTR FGUS76 KMTR FOR DETAILS * WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. DYKEMA
The office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 17, 6:39 PM PST | High Surf Advisory | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 33 hr |
| Jan 18, 2:46 AM PST | High Surf Warning | MTR | Marin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma | 3 days |
| Jan 18, 3:00 AM PST | Gale Warning | MTR | 32 hr | |
| Jan 18, 9:40 AM PST | Areal Flood Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, Napa, City and County of San Francisco and 4 more | 3 hr |
| Jan 18, 9:54 AM PST | Special Marine Warning | MTR | 21 min | |
| Jan 18, 10:06 AM PST | Special Marine Warning | MTR | 24 min | |
| Jan 18, 10:24 AM PST | Special Marine Warning | MTR | 30 min | |
| Jan 18, 10:24 AM PST | Special Weather Statement | MTR | Alameda, Santa Clara, Santa Cruz | 51 min |
| Jan 18, 11:02 AM PST | Severe Thunderstorm Warning | MTR | Santa Clara, Santa Cruz | 43 min |
| Jan 18, 11:35 AM PST | Special Weather Statement | MTR | 40 min | |
| Jan 18, 2:31 PM PST | Gale Warning | MTR | 25 hr | |
| Jan 18, 2:50 PM PST | Wind Advisory | MTR | Alameda, Contra Costa, Marin, Monterey, San Benito, City and County of San Francisco and 4 more | 22 hr |
Nearby
High Wind Warnings in California, 2010Every high wind warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.